Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 4, NWS Green Bay, WI

April 19, 2005Outagamie County, Waupaca County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Apr 19, 2005, 6:38 PM CDT for Outagamie County, Waupaca County, Wisconsin. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2005, 6:38 PM CDT (23:38 UTC)
Expired
Apr 19, 2005, 7:30 PM CDT
In force
52 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

Counties Outagamie County, WI, Waupaca County, WI

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.6 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2005-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2005-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1685 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 192338
SVRGRB
WIC087-135-200030-
/O.NEW.KGRB.SV.W.0004.050419T2338Z-050420T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
638 PM CDT TUE APR 19 2005

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OUTAGAMIE COUNTY IN NORTHEAST WISCONSIN
 SOUTHEAST WAUPACA COUNTY IN NORTHEAST WISCONSIN

* UNTIL 730 PM CDT

* AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH.  THIS
  STORM WAS LOCATED NEAR FREMONT...OR ABOUT 13 MILES EAST OF
  WAUPACA...AND MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BLACK CREEK AND 9 MILES NORTH OF APPLETON BY 700 PM CDT

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4439 8891 4425 8887 4425 8821 4457 8820

$$

SKOWRONSKI
3 follow-up statements
000 
WWUS53 KGRB 192348
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
646 PM CDT TUE APR 19 2005

WIC087-135-200030-
/O.CON.KGRB.SV.W.0004.000000T0000Z-050420T0030Z/
WAUPACA WI-OUTAGAMIE WI-
646 PM CDT TUE APR 19 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM CDT FOR 
OUTAGAMIE AND SOUTHEAST WAUPACA COUNTIES...

AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO
60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM JUST 
WEST OF NEW LONDON TO 15 MILES WEST OF APPLETON. THE LINE WAS 
MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SHIOCTON...STEPHENSVILLE AND HORTONVILLE BY 655 PM CDT   
  BINGHAMTON...BLACK CREEK...AND MACKVILLE BY 705 PM CDT   

LAT...LON 4439 8891 4425 8887 4425 8821 4457 8820

$$

SKOWRONSKI
000 
WWUS53 KGRB 192354
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
652 PM CDT TUE APR 19 2005

WIC135-200002-
/O.CAN.KGRB.SV.W.0004.000000T0000Z-050420T0030Z/
WAUPACA WI-
652 PM CDT TUE APR 19 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEAST WAUPACA COUNTY IS 
CANCELLED...

THE PORTION OF THE LINE OF STORMS THAT POSED A THREAT OF STRONG 
WINDS HAD MOVED OUT OF SOUTHEAST WAUPACA COUNTY. ALTHOUGH HEAVY 
RAIN WILL CONTINUE...THE THREAT OF STRONG WINDS HAD GREATLY 
DIMINISHED...SO THE WARNING HAS BEEN CANCELLED.

LAT...LON 4441 8873 4425 8872 4429 8825 4452 8826

$$

WIC087-200030-
/O.CON.KGRB.SV.W.0004.000000T0000Z-050420T0030Z/
OUTAGAMIE WI-
652 PM CDT TUE APR 19 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM CDT FOR
OUTAGAMIE COUNTY...

AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO
60 MPH.  THESE STORMS WERE LOCATED NEAR HORTONVILLE...OR ALONG A LINE
EXTENDING FROM 16 MILES NORTHWEST OF APPLETON TO 13 MILES WEST OF
APPLETON...MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BINGHAMTON...BLACK CREEK AND MACKVILLE BY 705 PM CDT
  FREEDOM BY 715 PM CDT

LAT...LON 4441 8873 4425 8872 4429 8825 4452 8826

$$

SKOWRONSKI
000 
WWUS53 KGRB 200004
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
703 PM CDT TUE APR 19 2005

WIC087-200013-
/O.CAN.KGRB.SV.W.0004.000000T0000Z-050420T0030Z/
OUTAGAMIE WI-
703 PM CDT TUE APR 19 2005

...THE SEVERE THUNDERSTORM WARNING FOR OUTAGAMIE COUNTY IS
CANCELLED...

THE THUNDERSTORMS THAT PROMPTED THE ISSUANCE OF THE SEVERE 
THUNDERSTORM WARNING HAD WEAKENED SIGNIFICANTLY. THE STORMS NO 
LONGER POSED A THREAT OF DAMAGING WINDS...SO THE WARNING HAS BEEN 
CANCELED. 

LAT...LON 4441 8873 4425 8872 4429 8825 4452 8826

$$

SKOWRONSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:30 PM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, Apr 19, 3:30 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
330 PM CDT TUE APR 19 2005

.SHORT-TERM...TNGT AND WED. MAIN FCST CONCERN WL BE CONVECTIVE TRENDS
LATE THIS AFTERNOON/EARLY EVENING AND PCPN AMTS OVRNGT.

THE 19Z MSAS SFC ANALYSIS SHOWED AN AREA OF LOW PRES OVR EXTREME SRN MN
WITH A CDFNT EXTENDED N-NE THRU NE MN. SOUTHERLY WNDS AHD OF THIS FNT
HAVE RAISED DEW PTS INTO THE LWR 50S ACROSS WI. WV SATL IMAGERY
INDICATED A STG SHRTWV LOCATED NEAR THE MN/IA BORDER. RADAR MOSAIC
PLACED TWO BANDS OF PCPN. THE FIRST BAND WAS LOCATED ACROSS WRN WI
ASSOCIATED WITH THE SHRTWV. THE SECOND BAND WAS AN W-E ORIENTATED LINE
ALONG THE MI/WI BORDER CAUSED BY THE LKBRZ BNDRY.

THE STG SHRTWV IS PROGGED TO LIFT NE ACROSS WI TNGT AND GRADUALLY WEAKEN
WITH TIME. THE CDFNT IS EXPECTED TO MOV SE ACROSS MOST OF THE STATE AS
WELL. PLENTY OF MSTR IN PLACE AHD OF THESE FEATURES TO MAKE MUCH NEEDED
RAINFALL A GOOD BET ACROSS NE WI. AS FOR SVR WEATHER...MODIFIED SNDNGS
DO HAVE CAPES OVR 1000 J/KG OVR ERN WI WITH 30 KTS DEEP LYR SHEAR. PBLM
FOR SVR IS THAT BY THE TIME THE SHRTWV AND CDFNT REACH ERN WI...WE WL BE
WELL PAST SUNSET THUS LOSS OF DAYTIME HEATING TO LIMIT INSTABILITY. NRN
WI SHOULD SEE PCPN TAPER OFF SHORTLY AFTER MIDNGT AS THE CDFNT MOVS AWAY
FROM THAT PART OF THE FCST AREA. ENUF CLDS AND WND TNGT TO HOLD TEMPS UP
SOMEWHAT EVEN WITH THE FROPA. GUID TEMPS ARE CLOSE AND APR REASONABLE.

CDFNT STILL IN THE PROCESS OF EXITING SRN WI WED MORNING SO BACK EDGE OF
PCPN MAY NOT HAVE COMPLETELY CLEARED SRN SECTIONS OF THE FCST AREA BY
DAYBREAK. WL MENTION ONLY A SLGT CHC FOR NOW. OTHERWISE...HI PRES
PROGGED TO BUILD SEWD FROM CANADA AND BRING DRIER...COOLER AIRMASS TO NE
WI. A GRADUAL DECREASE IN CLDS FROM NORTH TO SOUTH AS THE DAY WEARS ON.
IT MAY TAKE MOST OF THE DAY BEFORE THE CLDS LEAVE THE SRN TIER OF
COUNTIES. A MUCH COOLER DAY ON TAP WITH 8H TEMPS DOWN TO +2C AND NE WNDS
OFF OF LK MI.

.LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY. HIGH PRESSURE WILL BUILD
INTO THE REGION WEDNESDAY NIGHT...BRINGING DRIER AND COOLER TEMPERATURES
TO THE REGION. THE HIGH WILL REMAIN OVER THE REGION THURSDAY...BEFORE
NEXT SYSTEM DROPS SOUTHEAST OUT OF CANADA THURSDAY NIGHT INTO FRIDAY
MORNING. DID LOWER MINIMUM TEMPERATURES AND DEWPOINTS WEDNESDAY NIGHT
INTO THURSDAY WITH HIGH BUILDING IN.  OTHERWISE...THE FIRST HALF OF THE
WEEKEND WILL BE QUIET BEFORE COLD FRONT APPROACHES THE REGION FROM THE
NORTHWEST ON SUNDAY. THE MODELS ARE NOW SHOWING A DRASTIC CHANGE IN THE
WEATHER PATTERN FOR THE FIRST HALF OF THE WORK WEEK. AN UPPER LOW WILL
BRING MOSTLY CLOUDY CONDITIONS WITH A CHANCE OF SHOWERS MONDAY AND
TUESDAY. DID NOT STRAY TO FAR FROM MEX GUIDANCE AS IT SEEMED REASONABLE
DUE TO EXPECTED CLOUD COVER IN THE LATTER PORTION OF THE FORECAST
PERIOD.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...

NONE.

&&

ECKBERG/KALLAS
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Apr 19, 6:15 AM CDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
615 AM CDT TUE APR 19 2005

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-201115-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
615 AM CDT TUE APR 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE AND COLD FRONT WILL BRING SHOWERS AND
THUNDERSTORMS TO THE REGION LATER TODAY AND TONIGHT. THERE MAY BE ENOUGH
INSTABILITY FOR SOME OF THE THUNDERSTORMS TO PRODUCE GUSTY WINDS...HAIL
AND HEAVY RAIN. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

GUSTY NORTH TO NORTHEAST WINDS ARE EXPECTED ON LAKE MICHIGAN AND GREEN
BAY LATE TONIGHT INTO WEDNESDAY. THE INCREASING WINDS AND WAVES MAY
CAUSE PROBLEMS FOR BOATERS WITH SMALL CRAFT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RDM
WEATHER.GOV/GREENBAY

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.